Endgames Spot Diagnosis

Rash on the arms and legs

BMJ 2015; 351 doi: https://doi.org/10.1136/bmj.h4131 (Published 03 August 2015) Cite this as: BMJ 2015;351:h4131
  1. Melvyn Jones, general practitioner and senior lecturer1,
  2. Paul de Keyser, consultant paediatrician2
  1. 1Research Department of Primary Care and Population Health, University College London Medical School, Royal Free Campus, London NW3 2PF, UK
  2. 2Department of Paediatrics, Barnet Hospital, Royal Free London NHS Foundation Trust, London
  1. Correspondence to: M Jones melvyn.jones{at}ucl.ac.uk

An 11 year old girl presented to her general practitioner with painful skin lesions on her arms (fig A) and legs (fig B). She had a three week history of an upper respiratory illness and had been started on amoxicillin for presumed lower respiratory tract infection. Three days after starting treatment, she re-attended with a rash on her arms and legs; her parents were worried that it was caused by a drug allergy. Apart …

View Full Text

Sign in

Log in through your institution

Subscribe